Aa
A
A
A
Close
Birth Control (Contraception) Community
6.37k Members
Avatar universal

loss of sensation during orgasm and sex after paragard was inserted??

i had the paragard inserted almost a year ago and like the mirena after about a year i have started to loose feeling in during sex with my partner especially during orgasm i would feel it start then right at the peek i will loose sensation all together.. i feel numb through out my body alot of the time and i have started having awful headaches with vertigo.
11 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
It is less likely for paragard to cause lack of orgasm. In your case, it looks like you are not able to orgasm because of psychological causes or hormonal problems. Changes in the hormone levels can also cause dryness of vagina and hence anorgasmia(lack of orgasm). Other causes are stress and anxiety, alcohol and drugs, relationship issues and medicines like blood pressure medications, antihistamines and antidepressants.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Avatar universal
I too have lost the ability to achieve and Orgasm. I too feel it coming on but don't have the explosion at the end. So I do not believe its just in her mind. I mentioned it to the dr and they thought its not due to the paragard. All I know is since I got it, no more Orgasm...
5264083 tn?1404669334
I've had the paragard for almost a year now too, and looking back over the year, I can distinctly see how my sex life has decreased since having it put in.  I used to be able to reach orgasm no problem, but since having it put in I can only sometimes reach orgasm in one position and it usually requires a lot of effort and the orgasm is pretty pitiful to say the least.  I've definitely felt some new pains during sex since the insertion of the paragard which concerns me.  Am I damaging my uterus?  I thought that my sex life would improve a few months after my body got used to the foreign object and the bleeding stopped from the initial insertion, but it has only gotten worse.  My boyfriend of 2.5 years agrees.  I think it's time to go back to condoms....
Avatar universal
I have also had the same issue. Although I only got the Paraguard 3.5 weeks ago, I noticed an immediate change. It's like I get so close to an orgasm but then I can't climax. At this point, I'm wondering if I need to give the IUD more time to 'settle in', but I'd really prefer not to have to wait to have good sex.

Have any of you had the IUD removed and then found that you could still orgasm normally after?
Avatar universal
Are you still on the IUD? Any changes? I've experienced the same issues as you and I'm considering taking out the Paraguard so I can return (hopefully) to my normal sex life and fulfilling orgasms!
Avatar universal
Thank god I'm not the only one.  I have the exact same issue.  An orgasm begins... then in fizzles out.  24 and never had an issue like this 'til paragard.  Doctor's insist that it's not the cause, but I have started exercising, changed my diet, done every possible thing and nothing is fixing it.  

I would like to add that most of my life I lived on junk food, drank coffee and alcohol like a mad women, was stressed with school and never exercised and my sex life persevered through all of it (right up until paragard).  

I have never been pregnant.  Maybe that's got something to do with it?
Avatar universal
The lack of ability to orgasm during sex, vaginal dryness, etc has nothing to do with stress, diet, and exercise when you have had paragard. I ate junk food, smoked, drank, seldom ever exercised like I should have and NEVER had a problem with vaginal dryness, orgasm, or lack of a menstrual cycle UNTIL a week after I stupidly had paragard inserted. Mine has been removed and my body still hasn't returned to normal 6 months later.
1 Comments
any update on this situation? have you returned to normal function? I'm having the same problem even after having my paragard removed also.
Avatar universal
Any update with you? I'm a few months behind (1 month post removal) and am having the same problem.
Avatar universal
I had the paragard twice and YES I dont care what any one says that it cant affect your climax. It absolutely did for me. The first time I had it 9 months with crappy climaxes then took it out to have my daughter and it came back then had it again for 4 years with crappy ones again. I just took it out for other issues it was causing and back to great sex! Before they were ok but not satisfying and I was hardly in the mood, now they're back to explosive.  Never again!
Avatar universal
It's been  four years since I had a ParaGard IUD. I had it inserted, quickly became constipated and could not have an orgasm. I had it removed within two months. I still have not had an orgasm in four years. I used to have beautiful magical wonderful mindbending orgasms. Nothing psychological changed for me, nothing hormonal changed, but four years later i am not interested in a romantic relationship anymore, because sex has no pleasure. Vaginal dryness is not an issue. I am extremely turned on, I just can't feel anything in my vagina. I do not recommend getting a ParaGard IUD. In many ways it has ruined my life
Avatar universal
I’m so sad this is happening to other women.. but glad to have found a forum. I feel like I’m going crazy, I’ve had the paragard for almost 2 years (Mirena for 1 year before that) and I’ve had cramps and bad periods the whole time as expected but figured it’s worth it, better than pills and hormones. But for the last few months I’m sure that sex and orgasms don’t feel the same. For several months orgasms were actually painful- like the peak moment that felt amazing also hurt. (Now it stopped hurting but takes some time to orgasm and it feels less powerful than they used to be..) Doctors don’t believe that it could possibly be caused by the paragard.  Since I’ve had it in for 2 years I couldn’t possibly get a new symptom now..that’s their logic. I don’t know how to make them believe me that something is wrong. I can’t even fully describe it I just know something is off. I don’t like any of the other birth control options but I guess I’ll have to switch to something. Did some of you find that sensation came back after removal? It scares me to think that I’ll have it taken out and switch to something else  and still be dealing with this.
Have an Answer?
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.